MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT17LN35NGE059N
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device serial number/lot number is unknown, no product information has been provided to date.No lot or serial number was provided; therefore, device history record review could not be performed.No product sample was received; therefore, visual and functional testing could not be performed.The valve is not unique to the customized 3.5 mm devices.It is used on all standard and customized devices.There have been no changes to the valve or to pilot balloon, which holds the valve.There have been no other complaints alleging the valves are falling out.No corrective actions are planned at this time.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Event or Problem Description
It has been reported that the valve used to inflate the cuff was falling out of the tracheostomy.It was discovered prior to patient use and while it was being used via the patient.It resulted in a tracheostomy tube change as the cuff could not be inflated.It was advised that this has happened to approx.Seven tracheostomies and this also occurred while the patient was an inpatient in hospital.A further two tracheostomies were provided to the family on discharge home as he only had one that was institute.Then a further one was taken to the family ten days later which totals up to seven tracheostomies from (b)(6) 2022 till (b)(6) 2022.No patient injury reported.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
lichfield
minneapolis, MN 55442
MDR Report Key15485082
Report Number3012307300-2022-20252
Device Sequence Number7848130
Product Code JOH
UDI-Device Identifier15019517135053
UDI-Public15019517135053
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT17LN35NGE059N
Device Catalogue NumberFT17LN35NGE059N
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite